MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM ANTI-HEPATITIS B SURFACE ANTIGEN 2 (AHBS2); TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM ANTI-HEPATITIS B SURFACE ANTIGEN 2 (AHBS2); TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Model Number N/A
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reports an observation of a false positive result on atellica im hepatitis b surface antigen antibodies 2 (ahbs2) for a patient sample compared to the clinical picture, when using reagent lot 161.The initial result was reported to the physician(s), who did not question the result.The atellica im hepatitis b surface antigen antibodies 2 (ahbs2) instructions for use (ifu) states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens is investigating.
 
Event or Problem Description
The customer reports an observation of a false positive result on atellica im hepatitis b surface antigen antibodies 2 (ahbs2) for a patient sample compared to the clinical picture, when using reagent lot 161.The initial result was reported to the physician(s), who did not question the result.There are no reports that treatment was altered or prescribed or adverse health consequences due to the result.
 
Additional Manufacturer Narrative
Initial mdr 1219913-2023-00170 was filed on (b)(6) 2023.Additional information ¿ (b)(6) 2023: siemens investigated a customer complaint for an atellica im anti-hepatitis b surface antibody (ahbs2) falsely reactive (positive) patient sample that was also reactive on the hepatitis b surface antigen (hbsii).The customer was requesting a possible explanation for a patient sample to reactive on both assays at the same time.Siemens reviewed past escalation complaints regarding this topic and all associated information within the escalation ticket.Hbsag is a protein on the surface of the hepatitis b virus that can be detected in high levels in serum during acute or chronic hepatitis b virus infection.The presence of hbsag indicates that the person is infectious.Anti-hbs is an antibody that reflects the recovery and immunity of hosts.It is generally interpreted as indicating recovery and immunity from hepatitis b virus infection.Hbsag and anti-hbs can coexist during seroconversion and then form an immune complex, which is rarely detected in clinical cases.This coexistence is paradoxical because hbsag is a specific indicator of acute or chronic hbv infections, while anti-hbs is a protective antibody.This phenomenon has been observed in chronic hbv carriers.The customer sent this patient sample out for testing on an alternate platform, and the result confirmed the atellica im ahbs2 results.Siemens cannot rule out a sample-specific interferent or clinical issue with the patient sample as the cause of the duality of reactive results.Return of the patient sample for further investigation is not warranted because of the low sample volume and atellica results confirmed on an alternate testing platform.The customer is currently operational.The issue was resolved with routine troubleshooting.In section h6, the investigation finding and investigation conclusion codes were updated.

Brand Name
ATELLICA IM ANTI-HEPATITIS B SURFACE ANTIGEN 2 (AHBS2)
Common Device Name
TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC
333 coney street
east walpole MA 02032
Manufacturer Contact
louise mclaughlin
333 coney street
east walpole, MA 02032
7818564812
MDR Report Key17563283
Report Number1219913-2023-00170
Device Sequence Number7004517
Product Code LOM
UDI-Device Identifier00630414597836
UDI-Public00630414597836
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P100039-S005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2024
Device Model NumberN/A
Device Catalogue Number10995453
Device Lot Number161
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2023
Supplement Date Received by Manufacturer08/25/2023
Initial Report FDA Received Date08/17/2023
Supplement Report FDA Received Date09/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale